MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-8-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that after the coil was deployed, it could not be detached.Two detachment attempts had been made with the instant detacher, one attempt was made with a second instant detacher, and no manual detachment attempts were made.It was stated there was no issue with the instant detachers.A replacement coil was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an unspecified aneurysm with a minimal vessel tortuosity.Ancillary devices include an echelon 10 microcatheter, synchro 2 guidewire.
 
Additional Manufacturer Narrative
H3: analysis of the axium implant coil (lot no.B094282) found that the coil was still attached the pushwire.The coin appeared located against the lumen stop.The shield coil was present and intact.The break indicator at the manual detachment location was found present and intact; indicative of manual detachment was not attempted at this location.The ai and coupler tubing were present and intact; indicative of mechanical detachment was not attempted.No bend was found on the pushwire.No damage was found with the implant coil.An in-house instant detacher was then used for a detachment attempt.The axium implant coil successfully detached from the pushwire within 1 attempt.All other subassemblies appeared to be normal.No other anomalies were observed.Based on the analysis performed, the axium coil was confirmed to have "non-detachment" issue as the returned axium coil was still attached to the pushwire.However, the root cause could not be determined as no damages were found with the returned axium coil.In addition, there were no attempts to detach the coil via the mechanical or manual detachment methods.An in-house instant detacher was used for a detachment attempt.The axium implant coil successfully detached from the pushwire within 1 attempt using an in-house instant detachment.H6: method code updated to b01.Result code updated to c07.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11759868
Report Number2029214-2021-00519
Device Sequence Number3724642
Product Code KRD
UDI-Device Identifier00847536029569
UDI-Public00847536029569
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberQC-3-8-HELIX
Device Catalogue NumberQC-3-8-HELIX
Device Lot NumberB094282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR